Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 15, 2008, 8:24 AM CDT for Ascension Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 8:24 AM CDT (13:24 UTC)
- Expired
- May 15, 2008, 10:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ascension Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 151326
FFWLIX
LAC005-151530-
/O.NEW.KLIX.FF.W.0013.080515T1324Z-080515T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 1030 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS LIVINGSTON
PARISH. WIDESPREAD STREET FLOODING WAS REPORTED IN GONZALES.
ADDITIONAL HEAVY RAINFALL OF TWO TO THREE INCHES WILL BE POSSIBLE
THROUGH 1030 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3030 9102 3033 9095 3033 9086 3017 9072
3011 9094 3011 9109
TIME...MOT...LOC 1324Z 180DEG 0KT 3021 9091
$$1 follow-up statement
000
WGUS54 KLIX 151328 CCA
FFWLIX
LAC005-151530-
/O.COR.KLIX.FF.W.0013.080515T1324Z-080515T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
824 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 1030 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS ASCENSION
PARISH. WIDESPREAD STREET FLOODING WAS REPORTED IN GONZALES.
ADDITIONAL HEAVY RAINFALL OF TWO TO THREE INCHES WILL BE POSSIBLE
THROUGH 1030 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3030 9102 3033 9095 3033 9086 3017 9072
3011 9094 3011 9109
TIME...MOT...LOC 1324Z 180DEG 0KT 3021 9091
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:20 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 15, 4:20 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 AM CDT THU MAY 15 2008
.UPDATE...
TOR WATCH #325 ISSUED THIS MORNING WITH VALID TIMES OF 5AM TIL
11AM. CONDITIONS WILL WARRANT ISOLATED TORNADIC DEVELOPMENT MAINLY
DURING THE MORNING. CONDITIONS WILL THEN BEGIN TO EVOLVE INTO MORE
OF A HEAVY RAINFALL SCENARIO WITH ISOLATED SEVERE TS POSSIBLE WITH
LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND CONTINUOUS LIGHTNING
BEING THE MAJOR HAZARDS.
&&
.PREV DISCUSSION... /ISSUED 313 AM CDT THU MAY 15 2008/
SHORT TERM...
THE MAIN FOCUS TODAY WILL BE FLOODING ISSUES. THE FLOOD WATCH THAT
WAS ISSUED YESTERDAY WAS PLACES VERY WELL AND WILL SIMPLY BE
EXTENDED TO TAKE UP ALL SOUTH SHORE REAL ESTATE AS WELL. WILL NOT
EXTEND THE TIME OF THE WATCH YET SINCE CONFIDENCE ON HOW MUCH
RAINFALL WE GET TONIGHT IS SHAKY AT BEST.
CONDITIONS ARE RIPE FOR DEVELOPMENT THIS MORNING OVER THE WESTERN
PART OF LA AND THE WESTERN GULF. ALL SMALL DEVELOPING ACTIVITY
WILL MOVE NE WHILE LARGE AREAS OF CONVECTION WILL MOVE EAST. THE
STRONGEST OF THESE CONVECTIVE CENTROID TS AREAS WILL BE ABLE TO
MODIFY THE LOCAL ENVIRONMENTAL VALUES SUCH AS HELICITY. STORM
ENHANCED INFLOW WILL BE STRONGER THAN AREAS AWAY FROM THE INFLOW
CAUSING WINDS TO INCREASE QUITE A BIT WITH HEIGHT AND VEER AS
WELL. THIS MAY LEAD TO AN ISOLATED TORNADO WITH THE STRONGEST TS
TODAY BUT BY FAR WE WILL BE LOOKING AT TORRENTIAL DOWNPOURS. THE
STRONGEST TS WILL BE ABLE TO PRODUCE LARGE HAIL...STRONG DAMAGING
WINDS AND INTENSE CONTINUOUS LIGHTNING.
LONG TERM...
FRONT MOVES SLOWLY THROUGH THE AREA FRIDAY AND BRINGS SOME COOL
DRY AIR FOR THE WEEKEND AND THE FIRST PART OF THE NEW WORK WEEK.
AVIATION...
TS ACTIVITY WILL BE WIDESPREAD TODAY WITH NUMEROUS AREAS OF
TURBULANCE AND ISOLATED STRONG TO SEVERE TS POSSIBLY AFFECTING ONE
OR TWO TERMINALS. ACTIVITY WILL DECREASE THIS EVENING ONLY TO FIRE
AGAIN OVERNIGHT AND FINALLY MOVE OFFSHORE WITH THE COLD FRONT
FRIDAY MORNING.
MARINE...
STRONG TS WILL BEGIN TO MOVE ACROSS THE COASTAL WATERS TODAY AS A
COLD FRONT MOVES CLOSER TO THE AREA. SOME OF THESE TS WILL PRODUCE
STRONG WINDS TO 40+ KNOTS AND EXTREMELY HEAVY RAINFALL. LIGHTNING
WILL BE FREQUENT TO CONTINUOUS WITH THE STRONGEST ACIVITY AS WELL.
ONCE THE FRONT MOVES THROUGH...MODERATE NORTHERLY WINDS WILL FLOW
IN BRIEFLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 78 55 / 80 60 30 10
BTR 83 67 78 57 / 90 60 30 10
MSY 83 70 82 61 / 90 60 40 30
GPT 82 69 81 59 / 90 60 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ056>070.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ034>040-046>050.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ080>082.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ068>071-077.
GM...NONE.
&&In the hours before
Special weather statement, May 15, 5:24 AM CDT, 3 hours before
LAZ046>050-056>058-151130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CDT THU MAY 15 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL MOVING ACROSS THE RIVER PARISHES... AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND PEA SIZED HAIL NEAR PLAQUEMINE...OR ABOUT 5 MILES SOUTHEAST OF BAYOU SORREL...MOVING NORTHEAST AT 25 TO 30 MPH. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 15, 6:15 AM CDT, 2 hours 9 minutes before
LAZ046-048>050-056-057-151215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 AM CDT THU MAY 15 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL SOUTHWEST OF DONALDSONVILLE... AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL NEAR DONALDSONVILLE...OR ABOUT 4 MILES NORTH OF PAINCOURTVILLE...MOVING NORTHEAST AT 30 TO 40 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 45 min |
| May 14, 7:32 PM CDT | Special Marine Warning | LIX | 88 min | |
| May 14, 7:40 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| May 14, 7:41 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 49 min |
| May 14, 7:53 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 25 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 64 hr |
| May 14, 8:39 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Livingston, Pointe Coupee, Tangipahoa, West Baton Rouge | 2 hr |
| May 14, 9:24 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| May 15, 4:16 AM CDT | River Flood Warning | LIX | Tangipahoa | 63 hr |
| May 15, 6:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 6:40 AM CDT | Flash Flood Warning | LIX | Livingston | 3 hr |
| May 15, 6:59 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| May 15, 7:09 AM CDT | Flash Flood Warning | LIX | Tangipahoa | 3 hr |
| May 15, 7:23 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 15, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 63 min |
| May 15, 8:16 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 44 min |
| May 15, 8:17 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 15, 8:27 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 48 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 38 min |
| May 15, 8:50 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 40 min |
| May 15, 8:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 15, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 66 min |
| May 15, 9:13 AM CDT | Tornado Warning | LIX | Washington | 32 min |
| May 15, 9:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 15 min |
| May 15, 9:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 15, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 14 hr |
| May 15, 10:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 10:43 AM CDT | River Flood Warning | LIX | East Baton Rouge | 13 hr |
| May 15, 11:06 AM CDT | Special Marine Warning | LIX | 84 min | |
| May 15, 11:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 15, 12:25 PM CDT | Special Marine Warning | LIX | 35 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.